Statistical Properties of Eigenvalues of Laplace–Beltrami Operators

Tiefeng Jiang, Ke Wang

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We study the eigenvalues of a Laplace–Beltrami operator defined on the set of the symmetric polynomials, where the eigenvalues are expressed in terms of partitions of integers. To study the behaviors of these eigenvalues, we assign partitions with the restricted uniform measure, the restricted Jack measure, the uniform measure, or the Plancherel measure. We first obtain a new limit theorem on the restricted uniform measure. Then, by using it together with known results on other three measures, we prove that the global distribution of the eigenvalues is asymptotically a new distribution μ, the Gamma distribution, the Gumbel distribution, and the Tracy–Widom distribution, respectively. The Tracy–Widom distribution is obtained for a special case only due to a technical constraint. An explicit representation of μ is obtained by a function of independent random variables. Two open problems are also asked.

Original languageEnglish (US)
Pages (from-to)1061-1109
Number of pages49
JournalJournal of Theoretical Probability
Issue number3
StatePublished - Sep 2021

Bibliographical note

Funding Information:
Ke Wang was partially supported by Hong Kong RGC Grant GRF 16301618, GRF 16308219 and ECS 26304920.

Funding Information:
The research of Tiefeng Jiang was supported in part by NSF Grant DMS-1209166 and DMS-1406279.

Publisher Copyright:
© 2021, Springer Science+Business Media, LLC, part of Springer Nature.


  • Eigenvalue
  • Gamma distribution
  • Gumbel distribution
  • Laplace–Beltrami operator
  • Plancherel measure
  • Random partition
  • Restricted Jack measure
  • Restricted uniform measure
  • Tracy–Widom distribution
  • Uniform measure


Dive into the research topics of 'Statistical Properties of Eigenvalues of Laplace–Beltrami Operators'. Together they form a unique fingerprint.

Cite this